Alert archive / Iowa / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 65, NWS La Crosse, WI

June 26, 2025Howard County, Mitchell County, Iowa; Fillmore County, Mower County, Minnesota

NWS La Crosse, WI issued this severe thunderstorm warning at Jun 26, 2025, 2:48 PM CDT for Howard County, Mitchell County, Iowa; Fillmore County, Mower County, Minnesota. It was in force for 42 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 26, 2025, 2:48 PM CDT (19:48 UTC)
Expired
Jun 26, 2025, 3:30 PM CDT
In force
42 min
Issued by
NWS La Crosse, WI
Area
Storm-based polygon
Tornado
Possible
Hail
0.75 in
Wind
60.0 mph

Counties Howard County, IA, Mitchell County, IA, Fillmore County, MN, Mower County, MN

The radar

The La Crosse radar (KARX), 111 km from the middle of the area, began a volume at 19:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 26, 3:11 PM CDTTSTM WND GST 49Wykoff, MN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 26, 12:55 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Minneapolis, MN (KMPX), launched 12:00Z, 7.8 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 12:00Z on 2025-06-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 12:00Z on 2025-06-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 45 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
576 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
45 m²/s²
0-3 km storm-relative helicity
14 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

756 
WUUS53 KARX 261948
SVRARX
IAC089-131-MNC045-099-262030-
/O.NEW.KARX.SV.W.0065.250626T1948Z-250626T2030Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service La Crosse WI
248 PM CDT Thu Jun 26 2025

The National Weather Service in La Crosse has issued a

* Severe Thunderstorm Warning for...
  Eastern Mitchell County in north central Iowa...
  Howard County in northeastern Iowa...
  Eastern Mower County in southeastern Minnesota...
  Western Fillmore County in southeastern Minnesota...

* Until 330 PM CDT.

* At 248 PM CDT, severe thunderstorms were located along a line
  extending from 6 miles north of Adams to near Osage, moving
  northeast at 50 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Severe thunderstorms will be near...
  Grand Meadow, Le Roy, and Riceville around 255 PM CDT.
  Spring Valley around 300 PM CDT.
  Wykoff around 310 PM CDT.
  Chatfield and Lime Springs around 315 PM CDT.
  Fountain around 320 PM CDT.

Other locations impacted by these severe thunderstorms include Vernon
Springs County Park, Forestville State Park, Vernon Springs,
Brownville, County Roads T 54 And A 31, Fillmore, and Orchard.

This includes Interstate 90 in Minnesota between mile markers 186 and
204.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

A Tornado Watch remains in effect until 800 PM CDT for north central
and northeastern Iowa...and southeastern Minnesota.

&&

LAT...LON 4371 9284 4385 9270 4383 9269 4383 9245
      4385 9245 4385 9208 4334 9208 4321 9286
TIME...MOT...LOC 1948Z 238DEG 47KT 4365 9268 4330 9277 

TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Ferguson
1 follow-up statement
754 
WWUS53 KARX 262016
SVSARX

Severe Weather Statement
National Weather Service La Crosse WI
316 PM CDT Thu Jun 26 2025

IAC131-262026-
/O.CAN.KARX.SV.W.0065.000000T0000Z-250626T2030Z/
Mitchell IA-
316 PM CDT Thu Jun 26 2025

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN MITCHELL COUNTY IS
CANCELLED...

The storms which prompted the warning have moved out of the warned 
area. Therefore, the warning has been cancelled.

A Tornado Watch remains in effect until 800 PM CDT for northeastern
Iowa...and southeastern Minnesota.

&&

LAT...LON 4383 9253 4383 9245 4385 9245 4385 9208
      4334 9208 4327 9255
TIME...MOT...LOC 2016Z 236DEG 43KT 4383 9229 4346 9245 

$$

IAC089-MNC045-099-262030-
/O.CON.KARX.SV.W.0065.000000T0000Z-250626T2030Z/
Howard IA-Mower MN-Fillmore MN-
316 PM CDT Thu Jun 26 2025

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM CDT
FOR HOWARD...EASTERN MOWER AND WESTERN FILLMORE COUNTIES...

At 316 PM CDT, severe thunderstorms were located along a line
extending from near Chatfield to near Le Roy, moving northeast at 50
mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

These severe storms will be near...
  Chatfield and Wykoff around 320 PM CDT.
  Fountain around 325 PM CDT.
  Preston around 330 PM CDT.

Other locations impacted by these severe thunderstorms include Vernon
Springs County Park, Forestville State Park, Vernon Springs, York,
Fillmore, Washington, and County Roads 2 And 38.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect until 800 PM CDT for northeastern
Iowa...and southeastern Minnesota.

Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4383 9253 4383 9245 4385 9245 4385 9208
      4334 9208 4327 9255
TIME...MOT...LOC 2016Z 236DEG 43KT 4383 9229 4346 9245 

TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Ferguson

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 12:55 PM CDT, 1 hour 53 minutes earlier. Its key messages:

  • Today, severe thunderstorms possible again this afternoon, with a few tornadoes & heavy rain as the primary threats. Please stay weather aware in case watches and warnings are issued for your area.
  • This weekend, another round of strong to severe storms possible Saturday night into Sunday.
  • Next week, drier conditions are expected across the region.
Area forecast discussion, Jun 26, 12:55 PM CDT, 1 hour 53 minutes before
Area Forecast Discussion
National Weather Service La Crosse WI
1255 PM CDT Thu Jun 26 2025

.KEY MESSAGES...

- Today, severe thunderstorms possible again this afternoon,
  with a few tornadoes & heavy rain as the primary threats.
  Please stay weather aware in case watches and warnings are
  issued for your area.

- This weekend, another round of strong to severe storms possible
  Saturday night into Sunday.

- Next week, drier conditions are expected across the region.

&&

.DISCUSSION...
Issued at 1246 PM CDT Thu Jun 26 2025

TODAY...the main concern this afternoon into this evening is the
another round of thunderstorms capable of producing a few tornadoes,
as well as heavy rain and the potential for flooding. Please stay
weather aware in case watches and warnings are issued for your area.

An upper level wave was located across the Missouri River Valley,
with precipitation downstream of the trough axis across the eastern
Dakotas and Minnesota. Late morning satellite imagery with a RAP
surface analysis showed a surface low approaching western Iowa, with
mostly clear skies and easterly winds ahead of it. A warm front was
becoming better defined near I-90, and this will set the stage for
another severe weather threat this afternoon.

By early this afternoon, instability around 2000 to 3000 j/kg will
be in place south of this warm front, and the aforementioned upper
level trough be enough lift to develop storms. In addition, the
veered wind profile along the warm front will be favorable for
rotating storms. Forecast sounding show nearly 300 m2/s2 of 0-2km
helicity, along with low cloud bases. The combination of instability
and wind shear should lead to at least a few storms capable of
producing tornadoes. The Storm Prediction Center has lifted the
severe weather outlook northward, and now the slight risk and
tornado threat are centered across the local area. In addition to
the severe threat, heavy rain will also accompany these storms, and
if storms were to track across the same region, then amounts in
excess of 3 inches would be possible. A flash flood watch was issued
for counties along and near I-90. The timing for these storms are
this afternoon and evening, with storms expected to be east of the
region by midnight tonight.

TONIGHT THROUGH TUESDAY...Rain will exit the region overnight, but
forecast soundings show low clouds lingering through Friday morning,
before clearing out later in the day as weak high pressure builds
across the region. On Friday night storms will develop over the
Dakotas, but they should fall part before the reach the tri-state
area. By Saturday, southerly flow will return across the region,
with hot and humid conditions expected over the weekend. Additional
thunderstorm chances are possible Saturday night, and again Sunday
into Sunday night. The instability and shear profiles would once
again support strong to severe storms.

Looking ahead, the current southwest flow of the jet stream will
transition to zonal flow this weekend, and eventually northwest flow
next week. That will bring in some drier air, with dewpoints, back
in the lower 60s. Temperatures will be slightly above the seasonal
average for early July, with highs in the lower 80s. This pattern
favors drier weather, but cant completely rule out and
precipitation, so have generally 10 to 20 percent chances in the
forecast.

&&

.AVIATION /18Z TAFS THROUGH 18Z FRIDAY/...
Issued at 1252 PM CDT Thu Jun 26 2025

Low ceilings continue with IFR at KRST while KLSE has scattered
out for the start of the period. A line of thunderstorms has
formed over southern Minnesota and will move through this
afternoon and evening, with IFR conditions within the heavier
rain and IFR ceilings on the backside of the rain overnight.
Light winds will be variable today given the passage of a low
pressure overhead, mainly from the east north of I-90 and SSW
to the south during the day and veering to the northwest
areawide overnight. A non-zero probability of some patchy BR
overnight after the rain exits. Surface winds remain 5-10 knots
so BR should be MVFR to hi-IFR at worst. IFR cigs will improve
to MVFR after sunrise Friday.

&&

.CLIMATE...
Issued at 415 AM CDT Thu Jun 26 2025

Daily Rainfall Records - June 26

La Crosse - 2.77 inches in 2021
June rainfall record is 4.50 inches on June 18, 2011

Rochester - 2.00 inches in 1941
June rainfall record is 4.90 inches on June 28, 2019

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
WI...Flood Watch through late tonight for WIZ041>044-053>055.
MN...Flood Watch through late tonight for MNZ086>088-094>096.
IA...Flood Watch through late tonight for IAZ008>011.

&&

DISCUSSION...JRB
AVIATION...BPH
CLIMATE...Falkinham
Hazardous weather outlook, Jun 26, 10:20 AM CDT, 4 hours 28 minutes before
Hazardous Weather Outlook
National Weather Service La Crosse WI
1020 AM CDT Thu Jun 26 2025

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-
032>034-041>044-053>055-061-271930-
Mitchell-Howard-Winneshiek-Allamakee-Floyd-Chickasaw-Fayette-
Clayton-Wabasha-Dodge-Olmsted-Winona-Mower-Fillmore-Houston-
Taylor-Clark-Buffalo-Trempealeau-Jackson-La Crosse-Monroe-Juneau-
Adams-Vernon-Crawford-Richland-Grant-
1020 AM CDT Thu Jun 26 2025

This Hazardous Weather Outlook is for portions of southeast
Minnesota...northeast Iowa and southwest into central Wisconsin.

.DAY ONE...Today and Tonight

Strong to severe thunderstorms with tornadoes, damaging winds,
heavy rain, and localized flooding are possible this afternoon
into this evening. Any potential tornadoes are expected to be
weak and short lived, but an isolated stronger tornado could be
possible early this afternoon.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

Thunderstorms are possible late Saturday into Sunday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed this afternoon and evening.

.EMERGENCY MANAGEMENT COORDINATION...

A webinar is scheduled for 2 PM today.

Kurz

The office that day

Everything else NWS La Crosse, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 25, 7:07 PM CDTSpecial Weather StatementARXAllamakee53 min
Jun 25, 7:18 PM CDTTornado Warning Tornado observedARXAllamakee27 min
Jun 25, 8:57 PM CDTRiver Flood WatchARXWinneshiek53 hr
Jun 26, 8:10 AM CDTFlood WatchARXAllamakee, Howard, Mitchell, Winneshiek16 hr
Jun 26, 4:00 PM CDTSpecial Weather StatementARXChickasaw, Howard30 min
Jun 26, 4:19 PM CDTSevere Thunderstorm WarningARXChickasaw, Fayette, Howard, Winneshiek56 min
Jun 26, 1:53 PM CDTSevere Thunderstorm WarningARXDodge, Olmsted52 min
Jun 26, 2:13 PM CDTTornado WarningARXDodge, Mower, Olmsted32 min
Jun 26, 2:25 PM CDTTornado WarningARXDodge, Olmsted35 min
Jun 26, 2:54 PM CDTSevere Thunderstorm WarningARXOlmsted, Wabasha, Winona36 min
Jun 26, 3:24 PM CDTSevere Thunderstorm WarningARXFillmore, Houston, Olmsted, Winona51 min

Nearby

Severe Thunderstorm Warnings in Iowa, 2025Severe Thunderstorm Warnings in Minnesota, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.